MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number DSF1833
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not been returned for evaluation.Concomitant medical products: gore® excluder® aaa endoprosthesis / rlt231412 / sn: (b)(4).Gore® excluder® aaa endoprosthesis / plc231200 / sn: (b)(4).Gore® excluder® aaa endoprosthesis / plc181200 / sn: (b)(4).Gore® dryseal flex introducer sheath / dsf1533 / sn: (b)(4).Ct imaging and serial numbers/product history information have been provided by the physician and are being reviewed.According to the gore® dryseal flex introducer sheath instructions for use (ifu), adverse events that may occur and / or require intervention include but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that a patient presented with abdominal aortic aneurysm and on (b)(6) 2022, was treated with a gore® excluder® aaa endoprosthesis.The devices were advanced using an 18 fr gore® dryseal flex introducer sheath.The patient tolerated the procedure.Post-operative ct images from (b)(6) 2022, showed a dissection proximal to the right iliac bifurcation that had not been present prior to the procedure.It is assumed that advancing the sheath without the dilator in this area may have contributed to the event.No reintervention is planned.
 
Additional Manufacturer Narrative
A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The imaging evaluation performed by a clinical imaging specialist showed the following: pre-implantation cta images dated (b)(6) 2022 show: diameters of the rci appear to range from 10.6mm - 14.6mm.There appears to be 2 different areas of possible irregular flow lumen in the rci.There is some thrombus and calcium in the distal rci.One of the areas of irregular flow lumen appears to be just proximal to the right iliac bifurcation.Post-implantation cta dated (b)(6) 2022 show: 3d images appear to show a dissection at the distal device extending distally in the right external iliac.A tear can be visualized at the distal end of the implanted limb in the rci.The dissection appears to extend from the distal device to a level just proximal to the right femoral head.
 
Event or Problem Description
It was reported that a patient presented with abdominal aortic aneurysm and on (b)(6), 2022, was treated with a gore® excluder® aaa endoprosthesis.The endoprosthesis was advanced using an 18 fr gore® dryseal flex introducer sheath.During the procedure, the physician advanced the sheath without the dilator, possibly contributing to the dissection.The patient tolerated the procedure.Post-operative ct images from (b)(6), 2022, showed a dissection proximal to the right iliac bifurcation that had not been present prior to the procedure.It is possible that advancing the sheath without the dilator in this area may have contributed to the event.No reintervention is planned.
 
Additional Manufacturer Narrative
Corrected device information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd
santa clara CA 95050
Manufacturer Contact
tom hormby
1505 n. fourth street
flagstaff, AZ 86004
9288644219
MDR Report Key15064027
Report Number3007284313-2022-02040
Device Sequence Number5976825
Product Code MIH
UDI-Device Identifier00733132618736
UDI-Public00733132618736
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberDSF1833
Device Catalogue NumberPLC181200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer01/27/2023
03/29/2023
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date01/27/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexMale